Alert archive / Oregon / Hazardous Seas Warnings in 2021

Hazardous Seas Warning 79, NWS Medford, OR

December 10, 2021

NWS Medford, OR issued this hazardous seas warning at Dec 10, 2021, 2:15 PM PST. It took effect at Dec 11, 2021, 10:00 AM PST. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2021, 2:15 PM PST (22:15 UTC)
In effect from
Dec 11, 2021, 10:00 AM PST
Expired
Dec 13, 2021, 4:00 PM PST
In force
54 hr
Issued by
NWS Medford, OR

The text

As transmitted.

292 
WHUS76 KMFR 102215
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
215 PM PST Fri Dec 10 2021

PZZ350-356-376-111115-
/O.CON.KMFR.SC.Y.0128.000000T0000Z-211211T0600Z/
/O.CON.KMFR.GL.W.0043.211211T0600Z-211212T0000Z/
/O.NEW.KMFR.SE.W.0079.211212T0000Z-211213T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
215 PM PST Fri Dec 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SATURDAY TO 10 AM
PST MONDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with 
  gusts up to 50 kt and seas 14 to 19 ft at 14 seconds expected. 
  For the Hazardous Seas Warning, very steep and hazardous seas 
  14 to 19 ft at 16 seconds expected. For the Small Craft 
  Advisory, south winds 15 to 25 kt with gusts up to 30 kt and 
  seas 8 to 10 ft at 12 seconds.

* WHERE...All areas.

* WHEN...For the Gale Warning, from 10 PM this evening to 4 PM 
  PST Saturday. For the Hazardous Seas Warning, from 4 PM 
  Saturday to 10 AM PST Monday. For the Small Craft Advisory, 
  until 10 PM PST this evening.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ370-111115-
/O.CON.KMFR.SC.Y.0128.000000T0000Z-211211T0600Z/
/O.EXT.KMFR.GL.W.0043.211211T0600Z-211211T1800Z/
/O.NEW.KMFR.SE.W.0079.211211T1800Z-211213T1800Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
215 PM PST Fri Dec 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM SATURDAY TO 10 AM
PST MONDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with 
  gusts up to 50 kt and seas 12 to 17 ft at 12 seconds expected. 
  For the Hazardous Seas Warning, very steep and hazardous seas 
  15 to 19 ft at 16 seconds expected. For the Small Craft 
  Advisory, south winds 20 to 25 kt with gusts up to 35 kt and 
  seas 10 to 11 ft at 12 seconds.

* WHERE...All areas.

* WHEN...For the Gale Warning, from 10 PM this evening to 10 AM 
  PST Saturday. For the Hazardous Seas Warning, from 10 AM 
  Saturday to 10 AM PST Monday. For the Small Craft Advisory, 
  until 10 PM PST this evening.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
6 follow-up statements
127 
WHUS76 KMFR 111010
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
210 AM PST Sat Dec 11 2021

PZZ370-120015-
/O.CON.KMFR.GL.W.0043.000000T0000Z-211211T1800Z/
/O.EXT.KMFR.SE.W.0079.211211T1800Z-211214T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
210 AM PST Sat Dec 11 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM THIS MORNING
TO 4 PM PST MONDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts
  up to 50 kt and seas 12 to 17 ft at 12 seconds expected. For the
  Hazardous Seas Warning, very steep and hazardous seas 15 to 19
  ft at 16 seconds expected. 

* WHERE...All areas.

* WHEN...For the Gale Warning, until 10 AM PST this morning. For 
  the Hazardous Seas Warning, from 10 AM this morning to 4 PM 
  PST Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-356-376-120015-
/O.CON.KMFR.GL.W.0043.000000T0000Z-211212T0000Z/
/O.EXT.KMFR.SE.W.0079.211212T0000Z-211214T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
210 AM PST Sat Dec 11 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM PST MONDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts
  up to 50 kt and seas 14 to 19 ft at 14 seconds expected. For the
  Hazardous Seas Warning, very steep and hazardous seas 14 to 19
  ft at 16 seconds expected. 

* WHERE...All areas.

* WHEN...For the Gale Warning, until 4 PM PST this afternoon. 
  For the Hazardous Seas Warning, from 4 PM this afternoon to 4 
  PM PST Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
013 
WHUS76 KMFR 112205
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
205 PM PST Sat Dec 11 2021

PZZ350-121115-
/O.CAN.KMFR.GL.W.0043.000000T0000Z-211212T0000Z/
/O.EXT.KMFR.SE.W.0079.211211T2205Z-211214T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
205 PM PST Sat Dec 11 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...Very steep and hazardous seas 15 to 19 ft at 16 seconds
  expected, with southwest winds 20 to 25 kt. 

* WHERE...All areas.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ356-376-121115-
/O.EXT.KMFR.GL.W.0043.000000T0000Z-211212T0600Z/
/O.EXT.KMFR.SE.W.0079.211211T2205Z-211214T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
205 PM PST Sat Dec 11 2021

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and very
  steep wind-driven seas 16 to 20 ft expected. Seas becoming very
  steep at 15 to 18 ft at 16 seconds tonight.

* WHERE...All areas.

* WHEN...The Gale Warning is in effect until 10 PM PST this
  evening, followed by a Hazardous Seas Warning until 4 PM PST 
  Monday.

* IMPACTS...Strong winds and very steep seas could capsize or
  damage vessels. Low visibility conditions are expected. Bar 
  crossings will become especially treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ370-121115-
/O.CON.KMFR.SE.W.0079.000000T0000Z-211214T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
205 PM PST Sat Dec 11 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...

* WHAT...Very steep and hazardous seas 15 to 19 ft at 16 seconds
  expected, with southwest winds 20 to 25 kt. 

* WHERE...All areas.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

BPN
642 
WHUS76 KMFR 121001
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
201 AM PST Sun Dec 12 2021

PZZ350-356-370-376-122315-
/O.CON.KMFR.SE.W.0079.000000T0000Z-211214T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
201 AM PST Sun Dec 12 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...

* WHAT...Very steep seas at 16 to 20 ft at 16 seconds.

* WHERE...All areas.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
908 
WHUS76 KMFR 122224
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
224 PM PST Sun Dec 12 2021

PZZ350-356-370-376-131130-
/O.EXT.KMFR.SE.W.0079.000000T0000Z-211213T2100Z/
/O.NEW.KMFR.SC.Y.0129.211213T2100Z-211215T1200Z/
/O.NEW.KMFR.GL.A.0035.211215T1200Z-211215T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
224 PM PST Sun Dec 12 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 1 PM PST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 4 AM PST
WEDNESDAY...
...GALE WATCH IN EFFECT FROM 4 AM PST WEDNESDAY THROUGH 1 PM PST 
WEDNESDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas from the west-northwest 16 to 19 ft with a dominant wave
  period of 16 seconds. For the Small Craft Advisory, southwest
  winds 15 to 25 kt and steep seas from the south through west-
  northwest 10 to 17 ft with a dominant wave period of 14 seconds
  expected. For the Gale Watch, south winds 25 to 35 kt with gusts
  up to 45 kt and steep to very steep seas from the south through
  northwest 10 to 14 ft.

* WHERE...All areas except for some areas along and near the
  immediate coast for the Gale Watch.

* WHEN...For the Hazardous Seas Warning, until 1 PM PST Monday.
  For the Small Craft Advisory, from 1 PM Monday to 4 AM PST
  Wednesday. For the Gale Watch, from 4 AM PST Wednesday through 
  1 PM PST Wednesday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or
  damage vessels. Low visibility conditions are likely, at times.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$
BTL
Visit us at https://www.weather.gov/Medford
413 
WHUS76 KMFR 131024
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
224 AM PST Mon Dec 13 2021

PZZ350-356-370-376-132300-
/O.EXT.KMFR.SE.W.0079.000000T0000Z-211214T0000Z/
/O.EXT.KMFR.SC.Y.0129.211214T0000Z-211215T1200Z/
/O.CON.KMFR.GL.A.0035.211215T1200Z-211215T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
224 AM PST Mon Dec 13 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas from the west-northwest 16 to 19 ft with a dominant wave
  period of 16 seconds. For the Small Craft Advisory, southwest
  winds 15 to 25 kt and steep seas 10 to 17 ft with a dominant
  wave period of 14 seconds expected. For the Gale Watch, south
  winds 25 to 35 kt with gusts up to 45 kt and steep to very steep
  seas 10 to 14 ft.

* WHERE...All areas.

* WHEN...For the Hazardous Seas Warning, until 4 PM PST this 
  afternoon. For the Small Craft Advisory, from 4 PM this 
  afternoon to 4 AM PST Wednesday. For the Gale Watch, from late 
  Tuesday night through Wednesday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are likely, at times.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
856 
WHUS76 KMFR 132315
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
315 PM PST Mon Dec 13 2021

PZZ350-356-370-376-141215-
/O.CON.KMFR.SE.W.0079.000000T0000Z-211214T0000Z/
/O.CON.KMFR.SC.Y.0129.211214T0000Z-211215T1200Z/
/O.CON.KMFR.GL.A.0035.211215T1200Z-211215T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
315 PM PST Mon Dec 13 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas from the west-northwest 17 to 18 ft with a dominant wave
  period of 17 seconds. For the Small Craft Advisory, southwest
  winds 10 to 20 kt and steep seas 10 to 17 ft with a dominant
  wave period of around 15 seconds. For the Gale Watch, south
  winds 30 to 40 kt with gusts 40 to as high as 50 kt and steep to
  very steep seas 12 to 17 ft.

* WHERE...All areas.

* WHEN...For the Hazardous Seas Warning, until 4 PM PST this 
  afternoon. For the Small Craft Advisory, from 4 PM this 
  afternoon to 4 AM PST Wednesday. For the Gale Watch, from late 
  Tuesday night through Wednesday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are likely, at times.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$
BTL
Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Dec 10, 9:28 AM PST, 4 hours 47 minutes earlier.

Area forecast discussion, Dec 10, 9:28 AM PST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Medford OR
928 AM PST Fri Dec 10 2021

.DISCUSSION...
No updates to the forecast are necessary this morning.

Some light rain and snow showers occurred overnight and continue
this morning. Snow amounts were as was expected, with 1-3 to
inches in the Oregon Cascades mainly north of Highway 140 and a
dusting, elsewhere, into the Siskiyous. Currently, there's some
light snow shower activity moving into the Cascades in eastern
Douglas County toward Crater Lake NP. These showers will continue
to taper off through this afternoon into early this evening, with
snow levels rising from around 2kft this morning to around 3kft
this afternoon.

A much stronger low pressure system will move in with wind, rain,
and snow above 3kft elevations Saturday, continuing into Sunday.
Multiple headlines are out for wind and snow for that weather
system, and we'll be updating those headlines and, likely, adding
some additional headlines today.

A cold, wet, and active weather pattern is then generally expected
to continue through the next 10 days. Some of our Winter Storm
Watch headlines currently go out through Tuesday. Stay tuned for
updates as we move into this more wintry pattern.

It is worth noting that December is, climatologically speaking,
one of our coldest and wettest months across the forecast area.
Since we're expecting it to be colder and wetter than normal over
the next 2 weeks, travel impacts are likely to be significant, at
times. Of course, this is good news for our water/drought
situation, though we have a very long way to go to break the
drought. More this afternoon... ~BTL

&&

.AVIATION...10/12Z TAFs...Along the coast and just offshore. Weak
instability into this evening will result in VFR conditions with not
much more than a few isolated showers. This evening and tonight, a
strong front will approach the area from the north resulting in
increasing south winds with gusts up to 30 kts. VFR ceilings are
expected to continue into tonight, but it will be a close call
towards the end of the TAF period.

Inland west of the Cascades, low clouds with LIFR ceilings are bring
observed in the Umpqua Basin, including Roseburg and Grants Pass
area, including Merlin. The TAF shows ceilings at Roseburg improving
to VFR at 21z, but there is a chance it could improve an hour or so
earlier. VFR ceilings are expected this afternoon until the end of
the TAF period. However, winds aloft will increase as a strong front
approaches resulting in low level wind shear at Roseburg and Medford
late this evening and tonight. Meanwhile, VFR ceilings are expected
at Medford through the TAF period. However, mountains are expected
to be partly obscured this morning.

East of the Cascades, VFR conditions are expected through the TAF
period with partial mountain obscuration possible until 21z.
-Petrucelli

&&

.MARINE...Updated 800 AM PST Friday 10 December 2021. Seas will be
steep and hazardous to small craft into this evening and will be
dominated by a northwest swell at 13 seconds.

South winds will increase this evening. An incoming front will bring
gale force south winds and very steep seas to the waters late
tonight into Saturday morning.

Winds will diminish, but very steep seas will persist over the area
after the front moves inland Saturday. Long period northwest swell
will build into the waters Saturday night into Sunday and peak
Sunday evening through Monday night at 16 to 19 feet at 16 seconds.
Another weaker front will move onshore Sunday. Low pressure and
steep seas will persist over the waters early next week, and yet
another front will move onshore Wednesday.

&&

.BEACH HAZARDS...Updated 800 AM PST Friday 10 December 2021. With
the incoming long period WNW swell, there is a risk for high surf at
area beaches Sunday morning through Monday evening. Breaker heights
in the surf zone are expected to reach 20 to 25 feet. The large
breaking waves will create hazardous conditions along and within the
surf zone, and could inundate beaches and low lying shorelines.
Beach erosion is possible, and exposed infrastructure may be
damaged. Jetties are not the place to be in these situations, stay
far away from them.

&&

.PREV DISCUSSION... /Issued 404 AM PST Fri Dec 10 2021/

DISCUSSION...Lingering showers will taper north through the day,
with the bulk of the precipitation on the coast and coastal
ranges, and the Cascades. With a cold air mass in place with the
northerly winds aloft snow levels will remain low affecting all of
the northern Cascade passes, but snow amounts will be light.

The next system still looks to be strong as we head into Saturday.
As the front approaches the coast strong southerly winds are
expected at the coast and the High Wind Watch has been upgraded to
a warning for portions of the coast for Saturday. These strong
winds will spread inland to the east side later in the morning and
the High Wind Watch has been upgraded to a warning for some areas
east of the Cascades for Saturday into early Sunday morning. Wind
advisories may be needed for some lower elevation areas of the
east side as well. The gradient in the Shasta Valley increases
Saturday as well, but the 700 mb winds are almost due westerly, so
high wind warning winds are not likely, but advisory winds may be
possible.

The strong westerly 135 kt upper jet moves south over the region
Saturday afternoon bringing the heavier precipitation into our
region. Winter storm watches remain for much of Siskiyou County
as well as the Oregon Cascades and Siskiyous for 10 to 20 inches
of snow, with possible locally higher amounts, for Saturday
afternoon through Sunday afternoon. Snow levels are likely to be
in the 2500-4500 foot range during this time period and heavy, wet
snow is likely in the Mount Shasta area. The Nam12 is indicating
possible lower elevation snow at times in the Mt Shasta area, and
snow levels may drop down even lower at times.

Winter storm watches in NorCal remain through Monday for western
Siskiyou County, and through Tuesday afternoon in the Mount Shasta
area as another wave of low pressure moves through the area and
focuses on Northern California. Snow levels Sunday night into
Monday are likely to rise a bit, into the 3000 to 4000 foot
range, and snow could, therefore, change to rain for some of that
time period in and near Mount Shasta City. Stay tuned for updates
on this. Also, additional significant snowfall is likely in other
areas of SW Oregon through Tuesday, though the focus of the
heaviest snow is likely to remain in the Mount Shasta area.

Monday night through Thursday ensembles indicate the possibility
of a couple more low pressure systems, but have differed on the
details, especially related to how far inland moisture makes it
with cold temperatures in place. From Monday night through
Wednesday there is a possibility of impacting low elevation
snowfall for areas west of the Cascades, to include the lower
valleys of Jackson and Josephine counties. -Sven

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning from 4 AM Saturday to 10 AM PST Sunday for
     ORZ030-031.
     Winter Storm Watch from Saturday morning through Sunday
     afternoon for ORZ025-027-028-030.
     High Wind Warning from 4 AM to 4 PM PST Saturday for ORZ021-022.

CA...High Wind Warning from 4 AM Saturday to 10 AM PST Sunday for
     CAZ085.
     Winter Storm Watch from Saturday afternoon through Tuesday
     afternoon for CAZ082-083.
     Winter Storm Watch from Saturday morning through Monday evening
     for CAZ080-081.

Pacific Coastal Waters...
     High Wind Warning from 4 AM to 4 PM PST Saturday for PZZ356.
     Small Craft Advisory until 10 PM PST this evening for
     PZZ350-356-370-376.
     Gale Warning from 10 PM this evening to 4 PM PST Saturday for
     PZZ350-356-370-376.

BTL/SBN/MAP

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 3:56 AM PSTHigh Wind WarningMFRCoos, Curry, Douglas, Klamath, Lake54 hr
Dec 10, 2:55 PM PSTWind AdvisoryMFRLake43 hr
Dec 10, 3:41 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas47 hr
Dec 10, 3:52 PM PSTWinter Storm WarningMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more4 days
Dec 10, 3:52 PM PSTWinter Weather AdvisoryMFRJackson, Josephine, Klamath, Lake4 days

Nearby

Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.